question-icon

I'm 61, have had hemorrhoids for several years on and

default
Posted on Sun, 10 Feb 2019
Question: I'm 61, have had hemorrhoids for several years on and off. Over the past couple of years, Ive been using Anucort HC Suppositories when I have flair ups. They usually clear me up in a few days. I have noticed no side effects, but a little concerned over long term use. Should I be concerned? My hemorrhoids have rarely bled, but they are painful. Thanks
doctor
Answered by Dr. Prasad (2 hours later)
Brief Answer:
Localised changes...

Detailed Answer:
Hi,

Anucort HC suppository is a steroid containing medication. Predominant action is local and rarely systemic side effects occur. You may notice certain changes in the anal mucosa due to regular suppository use. It may not be very noticable if you are not frequent user. Unless it starts to itch or burn, those local changes are not concerning.

Get your blood sugar and blood pressure checked at regular intervals. Rare systemic absorption of medication may elevate blood sugar and blood pressures.

Hope I have answered your question. Let me know if you need any other information.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3758 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I'm 61, have had hemorrhoids for several years on and

Brief Answer: Localised changes... Detailed Answer: Hi, Anucort HC suppository is a steroid containing medication. Predominant action is local and rarely systemic side effects occur. You may notice certain changes in the anal mucosa due to regular suppository use. It may not be very noticable if you are not frequent user. Unless it starts to itch or burn, those local changes are not concerning. Get your blood sugar and blood pressure checked at regular intervals. Rare systemic absorption of medication may elevate blood sugar and blood pressures. Hope I have answered your question. Let me know if you need any other information. Regards